Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 34, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 8, 1995, 5:28 PM EDT for Orange County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1995, 5:28 PM EDT (21:28 UTC)
- Expired
- Apr 8, 1995, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 082127 RRA SVRMLB FLC095-082230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 528 PM EDT SAT APR 8 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...WESTERN ORANGE COUNTY ...SEVERE THUNDERSTORM OVER WESTERN ORANGE COUNTY... AT 525 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF WINDERMERE. THE STORM WAS MOVING NORTHEAST 10 TO 15 MPH AND THROUGH 630 PM WILL MOVE THROUGH WINTER GARDEN AND LAKE APOPKA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGIRNG WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. PETERSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:48 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 8, 2:48 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 234 PM EDT SAT APR 8 1995 88D AND LIGHTNING DATA CONTINUE TO SLOW PULSING OF STRONG TRW 15 NM E OF CENTRAL BREVARD COUNTY...OTHERWISE ONLY SCATTEREED RW/TRW OVER LAND AND SEA PORTIONS OF FORECAST AREA. WEAK LOW LEVEL TROFFINESS EVIDENT OVER SOUTHERN PORTION OF AREA REMAINS IN TACT THROUGH CYCLE WITH CONTINUATION OF FAST MOVING UPPER LEVEL PERTURBATIONS. ONE VORTICITY CENTER PROGGED TO MOVE ACROSS NORTHERN PENINSULA SUNDAY. WITH LOW LEVEL MOISTURE CURRENTLY IN PLACE...PARTICULARY ACROSS CENTRAL AND SOUTHERN AREAS...PATTERN OF SCATTERED AFTERNOON CONVECTION INLAND AND MAINLY OVERNIGHT COASTAL AREAS WILL CONTINUE NEXT 3 PERIODS. WITH LACK OF PRONOUNCED FORCING BY MONDAY AND BUILDING OF RIDGE TO THE WEST...EXPECT ONLY ISOLATED ACTIVITY...TOO SMALL COVERAGE TO MENTION IN FORECAST AT THIS TIME. TEMPERATURES SHOULD REMAIN MILD AT NIGHT...ESPCECIALLY ALONG COAST...WITH SLOW MODERATING TREND OF MAX TEMPS. IN GENEARAL AGREEMENT WITH MOS GUIDANCE. @1...VOLUSIA @2...LAKE ORANGE OSCEOLA SEMINOLE OKEECHOBEE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE MCO 62/82/62/85 232- DAB 61/78/62/81 231- MLB 63/80/64/82 3421 SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:51 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.